Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the semigroup structure of continua


Author: Robert P. Hunter
Journal: Trans. Amer. Math. Soc. 93 (1959), 356-368
MSC: Primary 22.05
DOI: https://doi.org/10.1090/S0002-9947-1959-0109194-X
MathSciNet review: 0109194
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] K. Borsuk, A theorem on fixed points, Bull. Acad. Polon. Sci. II, no. I (1954) pp. 17-20. MR 0064393 (16:275h)
  • [2] C. E. Burgess, Continua and their complementary domains in the plane, Duke Math. J. vol. 19 (1952) pp. 223-230. MR 0048016 (13:965d)
  • [3] -, Some theorems on $ N$-homogeneous continua, Proc. Amer. Math. Soc. vol. 5 (1954) pp. 136-143. MR 0061367 (15:814d)
  • [4] A. H. Clifford, Semigroups containing minimal ideals, Amer. J. Math. vol. 70 (1948) pp. 521-526. MR 0025476 (10:12b)
  • [5] H. Cohen, A cohomological definition of dimension for locally compact Hausdorff spaces, Duke Math. J. vol. 21 (1954) pp. 209-224. MR 0066637 (16:609b)
  • [6] W. M. Faucett, Compact semigroups irreducibly connected between two idempotents, Proc. Amer. Math. Soc. vol. 6 (1955) pp. 741-747. MR 0071712 (17:173c)
  • [7] -, Topological semigroups and continua with cut points, Proc. Amer. Math. Soc. vol. 6 (1955) pp. 748-756. MR 0071713 (17:173d)
  • [8] F. B. Jones, Aposyndetic continua and certain boundary value problems, Amer. J. Math. vol. 67 (1941) pp. 545-553. MR 0004771 (3:59e)
  • [9] -, Concerning aposyndetic and non-aposyndetic continua, Bull. Amer. Math. Soc. vol. 58 (1952) pp. 137-151. MR 0048797 (14:71b)
  • [10] -, Concerning non-aposyndetic continua, Amer. J. Math. vol. 70 (1948) pp. 403-413. MR 0025161 (9:606h)
  • [11] -, On a certain type of homogeneous plane continuum, Proc. Amer. Math. Soc. vol. 6 (1955) pp. 735-740. MR 0071761 (17:180e)
  • [12] R. J. Koch, Arcs in partially ordered spaces, Ann. of Math., to appear. MR 0108553 (21:7269)
  • [13] -, Note on weak cut points in clans, Duke Math. J., vol. 24 (1957) pp. 611-616. MR 0092108 (19:1064e)
  • [14] -, On monothetic semigroups, Proc. Amer. Math. Soc. vol. 8 (1957) pp. 397-401. MR 0087033 (19:290e)
  • [15] R. J. Koch and A. D. Wallace, Admissibility of semigroup structures on continua, Trans. Amer. Math. Soc. vol. 88 (1958) pp. 277-287. MR 0095223 (20:1729)
  • [16] -, Maximal ideals in compact semigroups, Duke Math. J. vol. 21 (1954) pp. 681-685. MR 0063381 (16:112e)
  • [17] L. F. McAuley, On the decomposition of continua into aposyndetic continua, Trans. Amer. Math. Soc. vol. 66 (1956) pp. 74-91. MR 0086293 (19:158d)
  • [18] P. S. Mostert and A. L. Shields, On the structure of semigroups on a compact manifold with boundary, Ann. of Math. vol. 65 (1957) pp. 117-143. MR 0084103 (18:809c)
  • [19] P. M. Swingle, End sets of continua irreducible between two points, Fund. Math. vol. 17 (1931) pp. 40-76.
  • [20] -, Generalized indecomposable continua, Amer. J. Math. vol. 52 (1930) pp. 647-658. MR 1506780
  • [21] A. D. Wallace, The position of $ C$-sets in semigroups, Proc. Amer. Math. Soc. vol. 6 (1955) pp. 639-642. MR 0071709 (17:172d)
  • [22] L. E. Ward, Mobs, trees and fixed points, Proc. Amer. Math. Soc. vol. 8 (1957) pp. 798-804. MR 0097036 (20:3516)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22.05

Retrieve articles in all journals with MSC: 22.05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1959-0109194-X
Article copyright: © Copyright 1959 American Mathematical Society

American Mathematical Society